Alert archive / Indiana / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 113, NWS Northern Indiana

July 26, 1999Allen County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jul 26, 1999, 3:14 PM EST for Allen County, Indiana. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 26, 1999, 3:14 PM EST (20:14 UTC)
Expired
Jul 26, 1999, 4:05 PM EST
In force
51 min
Issued by
NWS Northern Indiana
Area
Whole counties

County Allen County, IN

The radar

The Northern Indiana radar (KIWX), 61 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 3:35 PM ESTThunderstorm WindNew Haven, INPower lines downed.
Jul 26, 3:45 PM ESTThunderstorm WindMonroeville, INNumerous trees and several semi trailers knocked over.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 1999-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 1999-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1554 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFWA 262016
SVRFWA
INC003-262105-

BULLETIN- EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
314 PM EST MON JUL 26 1999

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLEN COUNTY IN NORTHEASTERN INDIANA

* UNTIL 405 PM EST

* AT 307 PM EST... DOPPLER RADAR AT NORTH WEBSTER INDICATED A
  RAPIDLY DEVELOPING SEVERE THUNDERSTORM 4 MILES WEST OF FORT WAYNE
  OR 2 MILES SOUTHWEST OF WALLEN... MOVING SOUTHEAST AT 15 MPH.

* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
  WALLEN
  FORT WAYNE
  CEDARVILLE
  NEW HAVEN

SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS.  SEVERE
THUNDERST|ORMS PRODUCE DESTRUCTIVE HAIL AND DAMAGING WINDS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 12:59 PM EST, 2 hours 15 minutes earlier.

Area forecast discussion, Jul 26, 12:59 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1259 PM EST MON JUL 26 1999

17Z SFC MAP ALNG WITH LAPS AND VIS SAT STILL SHOWING OLD FRONTAL
BNDRY EXTDG FM ORD SE TO MIE AND MARKED NWD EXTEND OF INSTABILITY
AXIS THIS PM. LEFTOVER MCV OVR NR ORD LIMITING INSOLATION ACRS THE FA
WITH PLENTY OF DEBRIS CLDS IN PLACE. OUTFLOW BNDRY CONTS TO PROGRESS
QUICKLY S AND E AND WILL CLR OH COUNTIES BY 19Z.

FCST PROBLEMS THIS PD ARE LATE DAY STORMS IF ANY...AND OUTPD TEMPS.

12Z MODELS MAINLY SIMILAR THRU FIRST HALF OF FCST CYCLE BUT
DIFFERENCES BEGIN TO MANIFEST FM 36HRS AND BEYOND. ALL AGREE ON
FROPA THRU FA DURING THE EVENING. STILL XPC FAIR AMNT OF PRECIP TO
BREAK OUT ALNG THIS COLD FRONT ESP ACRS IN/MI ZONES. SVR THREAT
LESSENING W/TIME BUT ISOLATED POSSIBLE IF AND BIG IF WE CAN
DESTABILIZE LTR THIS PM. AFTER THAT FCST PRETTY STRAIGHT FORWARD.
FROPA SIGNALLING RTRN OF COOLER...DRIER AIR ACRS ALL OF THE FA INTO
WED BEFORE SFC RIDGE PASSAGE AND RTRN FLOW SETTING UP BACK WEST.
WOULD THEREFORE XPC RTRN TO HOT AND HUMID WED. ETA SEEMS TO DVLP SOME
TYPE OF CONVECTIVE FEEDBACK AT 48HRS TOO FAR S. NGM APPEARS BETTER
WITH BEST DYNAMICS ASSOCD/W ONE OF A SERIES OF SW TROFS EMBEDDED
WITHIN PROGRESSIVE WESTERLY FLOW AND WAA FURTHER N ACRS W AND N MI.
FOR NOW WILL LEAVE TUE NIGHT PD DRY BUT INTRODUCE SMALL CHANCE POP
FOR WED AFTERNOON.

EXTENDED STILL PROMISES UNSETTLED RING OF FIRE PATTERN LTR THIS WEEK
AND MUCH NEEDED RAINFALL FOR PARCHED AREAS OF N INDIANA.

SBN BT 067/087 067/090 070 66500
FWA BT 068/089 066/090 070 66600
AOH BT 069/089 068/090 070 66600

.IWX...NONE

TEH

In the hours before

Special weather statement, Jul 26, 1:35 PM EST, 1 hour 39 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-270300-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
135 PM EST MON JUL 26 1999

...SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND EVENING...

A COLD FRONT OVER IOWA AND WISCONSIN THIS MORNING WILL MOVE
EAST TODAY...REACHING NORTHWEST INDIANA AND SOUTHWEST LOWER
MICHIGAN LATE TODAY AND MOVING ACROSS THE REMAINDER OF NORTHERN
INDIANA AND NORTHWEST OHIO TONIGHT. WARM HUMID AIR AHEAD OF
THIS FRONT WILL HELP SET THE STAGE FOR THUNDERSTORMS LATE THIS
AFTERNOON INTO THIS EVENING...SOME OF WHICH COULD BE SEVERE. WIND
DAMAGE IS THE MAIN THREAT FROM THE STRONGEST STORMS...WITH ISOLATED
LARGE HAIL ALSO POSSIBLE. BRIEF HEAVY DOWNPOURS WILL ALSO CAUSE
PONDING OF WATER ON ROADS. THE GREATEST THREAT FOR SEVERE WEATHER IS
ALONG AND SOUTH OF A WINAMAC TO OTTAWA LINE AFTER 400 PM EST.

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

TEH
Special weather statement, Jul 26, 2:37 PM EST, 37 minutes before
INZ034-270100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
237 PM EST MON JUL 26 1999

...SEVERE THUNDERSTORM WATCH FOR JAY COUNTY INDIANA UNTIL 8 PM EST...

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PARTS OF KENTUCKY...
INDIANA AND OHIO. THIS WATCH INCLUDES JAY COUNTY IN EAST CENTRAL
INDIANA.  A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE
FAVORABLE FOR SEVERE WEATHER...INCLUDING LARGE HAIL AND/OR DAMAGING
WIVNDS. SEEK SHELTER IF SEVERE WEATHER APPROACHES OR A WARNING IS
ISSUED.

MURPHY

Nearby

Severe Thunderstorm Warnings in Indiana, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.